Alert archive / Illinois / High Wind Warnings in 2016
High Wind Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Mar 16, 2016, 3:58 AM CDT for 9 counties in Illinois. It took effect at Mar 16, 2016, 7:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2016, 3:58 AM CDT (08:58 UTC)
- In effect from
- Mar 16, 2016, 7:00 AM CDT
- Expired
- Mar 16, 2016, 10:54 AM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.3
The text
As transmitted.
613 WWUS73 KLOT 160858 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 358 AM CDT WED MAR 16 2016 ILZ003>006-008-010>014-161700- /O.UPG.KLOT.HW.A.0001.160316T1200Z-160317T0100Z/ /O.NEW.KLOT.HW.W.0002.160316T1200Z-160317T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO 358 AM CDT WED MAR 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING INTO THIS EVENING. * WINDS...WEST WINDS GUSTING TO 60 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. WINDS COULD CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. * IMPACTS COULD BE SIMILAR TO THE FEBRUARY 19TH 2016 STRONG WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ020-022-INZ001-002-161700- /O.UPG.KLOT.HW.A.0001.160316T1200Z-160317T0100Z/ /O.EXA.KLOT.WI.Y.0003.160316T1200Z-160317T0100Z/ KENDALL-WILL-LAKE IN-PORTER- INCLUDING THE CITIES OF...OSWEGO...JOLIET...GARY...VALPARAISO 358 AM CDT WED MAR 16 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING INTO THIS EVENING. * WINDS...WEST WINDS GUSTING 50 TO 55 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. WINDS COULD CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ ILZ019-021-023-032-033-039-INZ010-011-019-161700- /O.CON.KLOT.WI.Y.0003.160316T1200Z-160317T0100Z/ LA SALLE-GRUNDY-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER- BENTON- INCLUDING THE CITIES OF...OTTAWA...MORRIS...KANKAKEE...PONTIAC... WATSEKA...PAXTON...MOROCCO...RENSSELAER...FOWLER 358 AM CDT WED MAR 16 2016 /458 AM EDT WED MAR 16 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /8 AM EDT/ THIS MORNING TO 8 PM CDT /9 PM EDT/ THIS EVENING... * TIMING...THIS MORNING INTO THIS EVENING. * WINDS...WEST WINDS GUSTING 50 TO 55 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. WINDS COULD CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ JEE
1 follow-up statement
870 WWUS73 KLOT 161554 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1054 AM CDT WED MAR 16 2016 ILZ003>006-008-010>014-170000- /O.CAN.KLOT.HW.W.0002.000000T0000Z-160317T0100Z/ /O.EXA.KLOT.WI.Y.0003.000000T0000Z-160317T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO 1054 AM CDT WED MAR 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WARNING IS NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH EARLY THIS EVENING. * WINDS...WEST WINDS GUSTING TO AROUND 50 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. WINDS COULD CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ ILZ019>023-032-033-039-INZ001-002-010-011-019-170000- /O.CON.KLOT.WI.Y.0003.000000T0000Z-160317T0100Z/ LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO... MOROCCO...RENSSELAER...FOWLER 1054 AM CDT WED MAR 16 2016 /1154 AM EDT WED MAR 16 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...WEST WINDS GUSTING TO AROUND 50 MPH. * IMPACTS...STRONG WINDS WILL LIKELY MAKE FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. WINDS COULD CAUSE PROPERTY DAMAGE. ANY LIGHT WEIGHT OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ KJB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Mar 16, 3:55 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 16, 3:55 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
355 AM CDT WED MAR 16 2016
.SHORT TERM...
330 AM CDT
THROUGH TONIGHT...
AFTER AN ACTIVE TUESDAY ATTENTION TURNS TO WINDS TODAY. WE
CONTINUE THE ADVISORY FOR THE INTERSTATE 80 COUNTIES AND SOUTHWARD
WHILE WE HAVE OPTED TO UPGRADE TO A WARNING NORTH. IT WILL BE ON
THE FENCE TO TRUE WARNING CRITERIA BUT AT THE LEAST IT SHOULD BE
CLOSE AND FEEL THAT A WARNING IS PRUDENT GIVEN OBSERVATIONAL
TRENDS AND CONCEPTUAL SIMILARITIES TO OTHER NON-COLD ADVECTION
HIGH WIND EVENTS. THE WESTERLY WIND GUSTS OF 55 TO 60 MPH IN
NORTHERN LOCATIONS WILL LIKELY BE A BIT MORE SPORADIC IN THE
WARNING AREA THAN THE WIND EVENT ON FEBRUARY 19TH...BUT THE
IMPACTS COULD BE SIMILAR.
THE CLOSED UPPER LOW RESPONSIBLE FOR THE THUNDERSTORMS LAST NIGHT IS
SPINNING SLOWLY NORTHWARD IN WISCONSIN WITH THE NEARBY SURFACE LOW
AT 990MB EARLY THIS MORNING AND STILL DEEPENING. A MODEL CONSENSUS
HAS THIS LOW AT 985MB NEAR GREEN BAY AT NOON TODAY. THIS LOW CENTER
IS A BIT FURTHER NORTH THAN GUIDANCE INDICATION YESTERDAY WHICH DOES
MEAN A BIT LESS OF AN ISALLOBARIC WIND COMPONENT. HOWEVER...OUR AREA
WILL NOW FALL NICELY UNDER THE SYSTEM DRY SLOT AND SHOULD BE MAINLY
SUNNY BY MID-MORNING ENABLING DEEP MIXING TO 6000-7500 FT PER NAM
AND GFS SOUNDINGS. SOUTHWEST WINDS ARE ALREADY GUSTING TO 40 MPH
EARLY THIS MORNING PRIOR TO DAYBREAK ACROSS THE AREA...SO FEELING
GOOD WE WILL INCREASE QUICKLY NOT LONG AFTER DAYBREAK. MOS
GUIDANCE HAS SOME HOURS NEAR MIDDAY WITH SUSTAINED WINDS OF 30-32
KT WHICH IS IMPRESSIVE FOR THE MOS TO SHOW.
BESIDES SOME EARLY MORNING SHOWERS...THE SKY SHOULD CLEAR FOR MOST
OF THE DAY OUTSIDE OF FEW TO SCATTERED HIGH BASED CUMULUS. HIGH
TEMPERATURES UPSTREAM YESTERDAY BEHIND THE COLD FRONT WERE IN THE
MID 50S TO LOWER 60S. FEEL PRETTY GOOD ABOUT THOSE VALUES ACROSS THE
CWA TODAY WITH ADDED ASSURANCE FROM GUIDANCE AND CLIMATOLOGY BOTH
BASICALLY IN THAT RANGE. IF ANYTHING COULD BE A BIT COOL TOO. DEW
POINTS LOOK TO MIX OUT INTO THE MID TO UPPER 20S BASED ON THE
FORECASTED DEPTH OF MIXING. FIRE WEATHER CONCERNS SHOULD BE
LIMITED BY THE WETTER THAN NORMAL FUEL MOISTURE VALUES...ALTHOUGH
WHENEVER THE WINDS GET THIS STRONG IN SPRING ITS STILL SOMETHING
TO BE CAUTIOUS ABOUT.
BY EARLY EVENING...THE LOW WILL BEGIN TO OCCLUDE AND BROADEN WITH
WINDS SLOWLY DIMINISHING. THE BROADENING LOW WILL SEND COOLER UPPER
LEVEL TEMPERATURES SLOWLY SOUTHEASTWARD OVER THE AREA AND SOME
INDICATIONS OF A WEAK SHORT WAVE IN RAP/NAM VORTICITY AND OMEGA
FIELDS. THIS ACTUALLY STEEPENS THE MID-LEVEL LAPSE RATES SOME
ABOVE THE ALREADY DECENT LOW-LEVEL LAPSE RATES. THIS COULD TRIGGER
A FEW SHOWERS AND SOME CONVECTIVE ALLOWING MODELS ARE INDICATING
THIS. IF THERE WERE TO DEVELOP THEY WOULD BE MAINLY NORTH AND CANNOT
RULE OUT SOME LIGHTNING WITH THEM...BUT AGAIN THEY SHOULD BE
WIDELY ISOLATED AND MAINLY IN THE EVENING.
MTF
&&
.LONG TERM...
345 AM CDT
THURSDAY THROUGH WEDNESDAY...
THE BROAD LOW WILL BECOME MORE OF AN ELONGATED EAST- TO-WEST
TROUGH AND SLOWLY SINK SOUTHWARD THURSDAY AND FRIDAY. GRADUAL
COLUMN COOLING WILL OCCUR PROVIDING FOR MORE CLOUDS THURSDAY AND
THE CHANCE FOR SCATTERED SHOWERS ACROSS MUCH OF THE AREA. SURFACE
TEMPERATURES WILL ALSO DROP ESPECIALLY ON FRIDAY WITH HIGHS IN THE
LOWER 40S AND PROBABLY DIPPING INTO THE 30S NEAR THE LAKE SHORE
DURING THE AFTERNOON AS NORTHERLY WINDS ESTABLISH THEMSELVES.
THERE ALSO COULD BE SPOTTY LIGHT RAIN/DRIZZLE GIVEN THE SOUNDINGS
SHOWING A PERIOD OF LOW-LEVEL SATURATION.
THE COLUMN ACTUALLY COOLS A BIT MORE INTO THE START OF THE WEEKEND
AS THE NORTHERN STREAM JET BUCKLES MORE. DEPENDING ON SHORT WAVE
ENERGY PLACEMENT...SOME LIGHT RAIN OR EVEN WET SNOW IS POSSIBLE.
FORECAST TEMPERATURES COULD BE TOO WARM IF CLOUD COVER IS THICK
BUT THIS WILL NEED TO BE REFINED IN TIME.
MTF
&&
.FIRE WEATHER...
350 AM CDT
VERY STRONG WEST WINDS TODAY WITH SURFACE GUSTS OF 45 TO 60 MPH
WILL STEER IN DRIER AIR. MIXING IN THE AFTERNOON SHOULD BRING DEW
POINTS INTO THE 20S BASED ON UPSTREAM OBSERVATIONS YESTERDAY AND
THE FACT WE SHOULD SEE QUITE A BIT OF SUNSHINE. THIS WILL RESULT
IN AFTERNOON HUMIDITY VALUES NEARING 25 PERCENT IN PLACES SOUTH OF
INTERSTATE 88. MOST AREAS HAVE RECEIVED A GOOD AMOUNT OF RAINFALL
THIS PAST WEEK...INCLUDING SOME LAST NIGHT WITH SWATHS OF HEAVIER
RAIN UNDER STORMS. FUEL MOISTURE VALUES IN EXCESS OF 15 PERCENT
SHOULD PREVENT TRUE RED FLAG CRITERIA...BUT BREEZY AND DRY WEATHER
CONDITIONS WILL AT LEAST BE NEAR THRESHOLDS.
MTF/KMD
&&
.AVIATION...
FOR THE 06Z TAFS...
1219 AM...MAIN LINE OF THUNDERSTORMS HAS SHIFTED NORTHEAST OF THE
TERMINALS WITH A FEW THUNDERSTORMS STILL ACROSS SOUTHERN WI...
NORTH OF RFD. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED TONIGHT.
HOWEVER...THERE IS AN AREA OF SHOWERS ACROSS EASTERN IA INTO FAR
NORTHWEST IL THAT THE SHORT RANGE GUIDANCE BRINGS ACROSS THE
TERMINALS PRIOR TO SUNRISE. CONFIDENCE ON COVERAGE IS LOW BUT WILL
MAINTAIN THE TEMPO FOR SHOWERS OVERNIGHT.
WIND SHIFT APPARENT ON RADAR EXTENDING FROM NORTHERN KANE COUNTY
SOUTHEAST THROUGH WILL COUNTY...WHICH MARKS THE WIND SHIFT TO THE
SOUTHWEST. SPEEDS/GUSTS ALSO INCREASE BEHIND THIS SHIFT...THOUGH
SPEEDS/GUSTS DON/T LOOK AS STRONG OVERNIGHT WITH PERHAPS GUSTS
INTO THE 30KT RANGE. ONCE THE LOW LEVELS BEGIN TO MIX LATER THIS
MORNING...STRONGER WINDS ALOFT WILL MIX TO THE SURFACE AND STILL
EXPECTING GUSTS INTO THE MID/UPPER 40 KT RANGE FROM LATE MORNING
THROUGH SUNSET. WIND DIRECTION APPEARS TO REMAIN WEST/SOUTHWEST
FOR THE REST OF THE PERIOD. CMS
&&
.MARINE...
326 AM CDT
HEADLINES...HAVE A GALE WARNING FOR ALL OF THE WATERS. WINDS ARE
EXPECTED TO INCREASE TO STORM FORCE OVER THE NSH WATERS BY MID
MORNING AND PERSIST INTO THIS EVENING. EXTENDED THE GALE WARNING
INTO THURSDAY MORNING FOR THE NORTHERN END OF THE LAKE.
THE LOW CURRENTLY OVER SOUTHERN WI WILL RAPIDLY DEEPEN AS IT MOVES
OVER THE NORTHERN END OF THE LAKE THIS AFTERNOON/EVENING. EXPECTING
GUSTS TO RAPIDLY INCREASE TO 40-50 KT OVER LAND THIS MORNING AND
BLEED INTO THE NSH WATERS. THINKING THE AIR OVER THE OPEN WATERS IS
STABLE ENOUGH THAT ONLY GALE FORCE GUSTS WILL MIX DOWN TO THE
SURFACE. GUSTS DIMINISH QUICKLY THIS EVENING AS THE LOW WEAKENS
OVER THE NORTHERN END OF THE LAKE. HOWEVER...HAVE DECENT CONFIDENCE
THAT GALE FORCE GUSTS WILL CONTINUE OVER THE NORTHERN END OF THE
LAKE INTO THURSDAY MORNING. A COLD FRONT SINKS SOUTH DOWN THE LAKE
THURSDAY NIGHT INTO FRIDAY WITH WINDS BECOMING NORTH BEHIND IT. THE
PATTERN THEN MELLOWS OUT WITH HIGH PRESSURE MOVING OVER THE LAKES
LATE THIS WEEKEND AND AGAIN MONDAY.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH WIND WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014...7 AM WEDNESDAY TO 8 PM
WEDNESDAY.
WIND ADVISORY...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-
ILZ039...7 AM WEDNESDAY TO 8 PM WEDNESDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...7 AM
WEDNESDAY TO 8 PM WEDNESDAY.
LM...GALE WARNING...NEARSHORE WATERS UNTIL 9
AM WEDNESDAY.
STORM WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...9 AM
WEDNESDAY TO 6 PM WEDNESDAY.
GALE WARNING...LMZ777-LMZ779 UNTIL 1 AM THURSDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Mar 15, 4:29 PM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 PM CDT TUE MAR 15 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
162130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
429 PM CDT TUE MAR 15 2016 /529 PM EDT TUE MAR 15 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH:
HAIL TO THE SIZE OF HALF DOLLARS.
ISOLATED WIND GUSTS IN EXCESS OF 60 MPH.
A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS FAR NORTH
CENTRAL ILLINOIS AND THE WISCONSIN BORDER AREA THIS
AFTERNOON...WITH A MINIMAL SEVERE RISK PRIMARILY FOR HAIL.
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN ILLINOIS VERY LATE THIS AFTERNOON...AND MOVE NORTHEAST
INTO NORTH CENTRAL ILLINOIS AFTER 7 PM. STORMS WILL CONTINUE
TO TRACK INTO NORTHEAST ILLINOIS INCLUDING THE CHICAGO METRO
AREA BETWEEN 9 AND 10 PM...AS WELL AS NORTHWEST INDIANA. STORMS
SHOULD MOVE OUT OF THE AREA BETWEEN ABOUT MIDNIGHT AND 1 AM.
DISCUSSION:
A WARM AND INCREASINGLY UNSTABLE AIR MASS WAS ACROSS MUCH
OF ILLINOIS AND WESTERN INDIANA THIS AFTERNOON...IN THE
VICINITY OF DEEPENING LOW PRESSURE OVER THE MISSISSIPPI
RIVER VALLEY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP
BY EVENING ACROSS WESTERN ILLINOIS...LIKELY IN THE FORM OF
SUPERCELLS. THESE STORMS WILL BRING THE THREAT OF LARGE
HAIL...DAMAGING WINDS AND THE POTENTIAL FOR A TORNADO OR
TWO TO PARTS OF NORTH CENTRAL ILLINOIS BY MID EVENING.
THUNDERSTORMS WILL THEN CONTINUE TO SPREAD NORTHEAST ACROSS
THE KANKAKEE...CHICAGO AND NORTHWEST INDIANA AREAS THROUGH
LATE EVENING. WHILE THE THREAT OF WIDESPREAD DAMAGING WINDS
AND TORNADOES WILL LIKELY DIMINISH LATER INTO THE EVENING
ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA THE THREAT
OF SEVERE WEATHER WILL REMAIN...ESPECIALLY FOR LARGE HAIL.
THUNDERSTORMS SHOULD EXIT THE AREA SHORTLY AFTER MIDNIGHT.
THERE IS THE POSSIBILITY OF A FEW 50 MPH GUSTS BEHIND A STRONG
COLD FRONT LATE TONIGHT.
MINOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE IROQUOIS
RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GUSTY WEST SOUTHWEST WINDS TO AT LEAST 50 MPH ARE LIKELY
WEDNESDAY...AND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED BY AROUND SUNSET ACROSS NORTH CENTRAL
ILLINOIS AND ELSEWHERE AFTER 9 PM.
&&
LMZ740>745-162130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
429 PM CDT TUE MAR 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY LATE THIS EVENING. HAIL AND WIND GUSTS
IN EXCESS OF 40 KNOTS WILL BE POSSIBLE WITH THESE STORMS. PATCHY
DENSE FOG IS POSSIBLE EARLY THIS EVENING.
WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT THIS
EVENING...AND THEN INCREASE TO GALES LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GALE FORCE GUSTS ARE EXPECTED WEDNESDAY MORNING...AND STORM FORCE
GUSTS ARE POSSIBLE FROM MID MORNING WEDNESDAY INTO WEDNESDAY
EVENING.
&&
GENERAL STORM MOTION OF THE DAY:
MOVING FROM SOUTHWEST TO NORTHEAST AT 40 MPH.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-162130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
429 PM CDT TUE MAR 15 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
AREAS OF FOG...SOME DENSE...ARE LIKELY ON THE LAKE THROUGH AT
LEAST THIS EVENING.
THUNDERSTORMS ARE LIKELY THIS EVENING AND OVERNIGHT OVER MAINLY
THE SOUTH HALF OF THE LAKE. STORMS MAY BE SEVERE LATE THIS EVENING
OVER THE SOUTHERN END OF THE LAKE.
GALE FORCE WINDS ARE EXPECTED AFTER MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GALE FORCE WINDS ARE EXPECTED THROUGH WEDNESDAY EVENING.
&&
RATZER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Mar 15, 10:50 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1050 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL 3 SE ROCKFORD 42.24N 89.03W
03/15/2016 M1.00 INCH WINNEBAGO IL TRAINED SPOTTER
HAIL OF VARIOUS SIZES MAINLY BETWEEN 1/4 INCH AND 3/4
INCH WITH THE LARGEST STONE MEASURED AT ONE INCH
DIAMETER.
&&
LENNINGLocal storm report, Mar 15, 11:19 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1119 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 1 NW ST. ANNE 41.03N 87.73W
03/15/2016 KANKAKEE IL PUBLIC
SILO BLOWN ONTO POWER LINES. POSSIBLE TORNADO DAMAGE.
TIME ESTIMATED PER RADAR.
&&
MTFLocal storm report, Mar 15, 11:22 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1122 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 1 NW ST. ANNE 41.03N 87.73W
03/15/2016 KANKAKEE IL PUBLIC
SILO BLOWN ONTO POWER LINES. POSSIBLE TORNADO DAMAGE.
TIME ESTIMATED PER RADAR.
1034 PM HAIL 3 SE ROCKFORD 42.24N 89.03W
03/15/2016 M1.00 INCH WINNEBAGO IL TRAINED SPOTTER
HAIL OF VARIOUS SIZES MAINLY BETWEEN 1/4 INCH AND 3/4
INCH WITH THE LARGEST STONE MEASURED AT ONE INCH
DIAMETER.
1025 PM HAIL ROCKFORD 42.27N 89.06W
03/15/2016 M0.75 INCH WINNEBAGO IL TRAINED SPOTTER
AT ALPINE ROAD AND HARRISON AVENUE.
1022 PM HAIL BEAVERVILLE 40.95N 87.65W
03/15/2016 M1.00 INCH IROQUOIS IL TRAINED SPOTTER
1008 PM HAIL ASHKUM 40.88N 87.95W
03/15/2016 E0.88 INCH IROQUOIS IL PUBLIC
1003 PM HAIL MORRIS 41.37N 88.43W
03/15/2016 M0.75 INCH GRUNDY IL TRAINED SPOTTER
0953 PM HAIL ROCKFORD AIRPORT 42.20N 89.10W
03/15/2016 M0.50 INCH WINNEBAGO IL OTHER FEDERAL
0945 PM HEAVY RAIN POLO 41.98N 89.58W
03/15/2016 M0.77 INCH OGLE IL CO-OP OBSERVER
ALSO PEA SIZE HAIL.
0945 PM HAIL CHATSWORTH 40.75N 88.29W
03/15/2016 M1.25 INCH LIVINGSTON IL CO-OP OBSERVER
0936 PM HAIL 1 E TROY GROVE 41.47N 89.06W
03/15/2016 M0.88 INCH LA SALLE IL TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF I-39 AND U.S. HIGHWAY 52
BY NIU STAFF METEOROLOGIST.
0927 PM HAIL PERU 41.34N 89.13W
03/15/2016 M1.25 INCH LA SALLE IL PUBLIC
TIME ESTIMATED PER RADAR.
0912 PM HAIL MOUNT MORRIS 42.05N 89.43W
03/15/2016 M0.88 INCH OGLE IL TRAINED SPOTTER
LASTED FOR ABOUT TWO MINUTES.
0847 PM HAIL 3 W LOSTANT 41.14N 89.12W
03/15/2016 M1.25 INCH LA SALLE IL PUBLIC
&&
MTFLocal storm report, Mar 15, 11:36 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1136 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL GENOA 42.10N 88.69W
03/15/2016 E0.88 INCH DEKALB IL PUBLIC
&&
MTFLocal storm report, Mar 15, 11:38 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1138 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL GENOA 42.10N 88.69W
03/15/2016 E0.88 INCH DEKALB IL PUBLIC
1037 PM TSTM WND DMG 1 NW ST. ANNE 41.03N 87.73W
03/15/2016 KANKAKEE IL PUBLIC
SILO BLOWN ONTO POWER LINES. POSSIBLE TORNADO DAMAGE.
TIME ESTIMATED PER RADAR.
1034 PM HAIL 3 SE ROCKFORD 42.24N 89.03W
03/15/2016 M1.00 INCH WINNEBAGO IL TRAINED SPOTTER
HAIL OF VARIOUS SIZES MAINLY BETWEEN 1/4 INCH AND 3/4
INCH WITH THE LARGEST STONE MEASURED AT ONE INCH
DIAMETER.
1025 PM HAIL ROCKFORD 42.27N 89.06W
03/15/2016 M0.75 INCH WINNEBAGO IL TRAINED SPOTTER
AT ALPINE ROAD AND HARRISON AVENUE.
1022 PM HAIL BEAVERVILLE 40.95N 87.65W
03/15/2016 M1.00 INCH IROQUOIS IL TRAINED SPOTTER
1008 PM HAIL ASHKUM 40.88N 87.95W
03/15/2016 E0.88 INCH IROQUOIS IL PUBLIC
1003 PM HAIL MORRIS 41.37N 88.43W
03/15/2016 M0.75 INCH GRUNDY IL TRAINED SPOTTER
0953 PM HAIL ROCKFORD AIRPORT 42.20N 89.10W
03/15/2016 M0.50 INCH WINNEBAGO IL OTHER FEDERAL
0945 PM HEAVY RAIN POLO 41.98N 89.58W
03/15/2016 M0.77 INCH OGLE IL CO-OP OBSERVER
ALSO PEA SIZE HAIL.
0945 PM HAIL CHATSWORTH 40.75N 88.29W
03/15/2016 M1.25 INCH LIVINGSTON IL CO-OP OBSERVER
0936 PM HAIL 1 E TROY GROVE 41.47N 89.06W
03/15/2016 M0.88 INCH LA SALLE IL TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF I-39 AND U.S. HIGHWAY 52
BY NIU STAFF METEOROLOGIST.
0927 PM HAIL PERU 41.34N 89.13W
03/15/2016 M1.25 INCH LA SALLE IL PUBLIC
TIME ESTIMATED PER RADAR.
0912 PM HAIL MOUNT MORRIS 42.05N 89.43W
03/15/2016 M0.88 INCH OGLE IL TRAINED SPOTTER
LASTED FOR ABOUT TWO MINUTES.
0847 PM HAIL 3 W LOSTANT 41.14N 89.12W
03/15/2016 M1.25 INCH LA SALLE IL PUBLIC
&&
MTFLocal storm report, Mar 15, 11:54 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1154 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG 2 NE ST. ANNE 41.04N 87.69W
03/15/2016 KANKAKEE IL TRAINED SPOTTER
POWER FLASHES SEEN FROM MULTIPLE SPOTTERS AND PUBLIC FROM
NEAR ST ANNE...HOPKINS PARK...AND GRANT PARK. POSSIBLY
CAUSED BY A TORNADO.
&&
MTFThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:29 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 46 min |
| Mar 15, 8:37 PM CDT | Tornado Warning | LOT | Lee | 38 min |
| Mar 15, 9:13 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 47 min |
| Mar 15, 9:21 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 39 min |
| Mar 15, 9:24 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 36 min |
| Mar 15, 9:28 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 32 min |
| Mar 15, 9:52 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 38 min |
| Mar 15, 9:54 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 36 min |
| Mar 15, 10:22 PM CDT | Tornado Warning | LOT | Iroquois, Kankakee | 23 min |
| Mar 15, 10:34 PM CDT | Tornado Warning | LOT | Kankakee | 26 min |
| Mar 15, 10:58 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 34 min |
| Mar 16, 3:10 AM CDT | Storm Warning | LOT | 8 hr | |
| Mar 16, 9:37 AM CDT | Gale Warning | LOT | 10 hr | |
| Mar 16, 11:00 AM CDT | Gale Warning | LOT | 9 hr |
Nearby
High Wind Warnings in Illinois, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.